Q. My 3. 3 year old son has allergic rhinitis. Can I use Budecord inhaler?

Answered by
Dr. Anshuman Srivastava
and medically reviewed by iCliniq medical review team.
Published on Oct 06, 2017 and last reviewed on: Oct 09, 2018

Hello doctor,

My son is 3.3 years old. Last year, he had three episodes of allergic rhinitis and one episode of allergic conjunctivitis. This year, our pediatrician asked us to get an allergy test done, and he put my son on Momeflo, Nukast 4, and Levolin inhaler. We found out that he is allergic to dust mites, oranges, and mutton. We are taking precautions and medicines as advised. Beginning this year, he got a cold which lasted for around 15 days. But, the doctor did not give any new medicine.

Now, my son has a mild cough at night, but he is fine during the day. He got allergic conjunctivitis around the same time, and he we used Pataday and Mosi D for a week. Immediately after starting the eye drops, we saw him develop a cold and after few days a dry cough. Now he has started Budecort inhaler, which is to be continued for eight weeks. I am fine with the medicines, but as it is a steroid, I am worried about the prolonged use. Please advice.

Please note that I have never seen him wheeze or have breathing difficulty. All the episodes of cold start with a runny nose and if left untreated for a week, he develops a cough. He has no episode which has started with a cough directly, so somehow I feel it is the rhinitis that is not controlled. And the doctor says that he has asthma, which I do not see symptoms of. Please guide. What is going on with my son?

Dr. Anshuman Srivastava

General Medicine Internal Medicine
#

Hi,

Welcome to icliniq.com.

  • Asthma can sometimes present as cough and allergic reactions in the skin. This is called atopy.
  • You are doing right by avoiding the potential allergens. There are two types of treatment in asthma, and one is steroid and other is a beta-agonist. It depends on the severity of asthma whether steroids are to be started or not.
  • Since he does not have wheezing, he might be having milder asthma, which is likely to get better with age. Inhaled steroids do not cause much side effects. If your doctor is giving him inhaled steroids, then let it be, because he might have assessed the severity and may be after few years it will wane off.

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Hi doctor,

Thanks a lot for the reply. In your opinion, should I start Budecort? If started, will we be able to taper it down and slowly stop it in a few months? Also, we are on homeopathy medicines, will that help instead of taking the steroid?

Dr. Anshuman Srivastava

General Medicine Internal Medicine
#

Hello,

Welcome back to icliniq.com.

  • Yes, you can start inhaler on low doses. It can be tapered down provided the body itself cures asthma because these medications are not curative, but are rather preventive. So, if your son's immunity gradually overcomes it, then only he will be able to get rid of the medicines.
  • You can read the guidelines on asthma for more clarification of the concept of the disease. Homeopathic medicines can be taken along with this. Remember, only our body decides the future of the disease and not medicines. Allopathic medicines can prevent the symptoms and help to lead a normal and healthy life.

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


Which medicine can I take for itchiness in eyes?

Query: Hi doctor, I am a 25 year old male. There is a lot of itchiness in eyes for the past three to four days. Please tell me what to do. Which medicine can I take?  Read Full >>


Dr. Vaibhev Mittal
Eye Care Ophthalmologist

Answer: Hello, Welcome to icliniq.com. I think you have allergic conjunctivitis. Eye allergies, called allergic conjunctivitis, are a common condition that occurs when the eyes react to something that irritates them (called an allergen). The eyes produce a substance called histamine to fight off the allerg...  Read Full

My eyes becomes red and itchy whenever I visit my hometown. Why?

Query: Hi doctor, My eyes become red and itchy whenever I visit my hometown. They remain fine when I am in the city where I work. But as soon as I visit my hometown, they become red in a day or two. I have the problem for about two to three years. There are no pollens present here, and the climate is the...  Read Full >>


Dr. Skandha Harshita
Eye Care Ophthalmologist

Answer: Hi, Welcome to icliniq.com. You are suffering from seasonal allergic conjunctivitis. Although you do not have pollens or any visible allergens in your area, your eye is already sensitized previously. Allergic conjunctivitis can trigger spontaneously. Reduce the sensitivity of the eye to such aller...  Read Full

My asthmatic mother's X-ray is negative for TB. What else this could be?

Query: Hello doctor, My mother has asthma as she used to smoke and live near roads. Her X-ray showed that trachea is in the midline, the cardiac shadow is not enlarged, pulmonary vasculatures are not prominent, hemidiaphragm is flattened, costophrenic sulci are blunted, right lower lung infiltrates presen...  Read Full >>


Dr. Mahmoud Ahmed Abelrahman Abouibrahim
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. I have checked the attached report, along with the data you provided (attachment removed to protect patient identity). Your mother has COPD which is a chronic obstructive lung disease due to changes in the lung with age and due to smoking. In COPD the air is entrapped ins...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.